Facebook Pixel
EmpowHER Guest

Off of thyroid medication awaiting a Iodine Radiation

By Anonymous December 26, 2015 - 4:53pm
Rate This

I had my thyroidectomy on December 11, 2015. This week I got the results that I had Thyroid Cancer. The "Study" and Iodine Radiation isn't scheduled until January 13, and 14, 2016. I am very concerned about not having medication until afterwards. I am depressed, cold, having panic attacks and wonder how long people can go without TSH. I heard you had to be off it for 2 weeks before, couldn't they have given me some for a week? With 17 more days to go, seems like a long time.

Add a Comment1 Comments


Hello and welcome to EmpowHer
I am so sorry you are experiencing these awful symptoms. If your doctor did not specifically instruct you not to take thyroid medication during this time before radiation, I highly suggest that you ask if you can still take it until Jan 13th.
I cannot tell you what medication you can and cannot take. So, you will need to speak with your doctor about it.

December 27, 2015 - 1:15pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Thyroid Cancer

Get Email Updates

Thyroid Cancer Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!